Share this:

Ect treatments

Posted by @hapriverrat in Mental Health, Feb 22, 2012

I am on my 5th treatment,after the treatment I have a lot of chest congestion,hoarse voice,and have a hard time swallowing.i feel the ect is helping,but I'm concerned about the side effects I'm doctor says he has not seen this and doesn't seem concerned.he has degrees from Columbia university and is highly recommended.has anyone had this problem

Tags: mental health, depression

Posted by Anonymous-3f3b8acb, Feb 22, 2012

Thank you for sharing. It can be very helpful but as with any treatment there are side effects but they do ease up. I had headaches and a little memory loss. The headaches were bad for a couple of months and now I get an occasional where did I put???? Other than that and fears re; being put to sleep it was life saving
Good luck dear


Posted by @goulart, Feb 24, 2012

ECT was helpful to me. I did not experience the side-effects that you did. However, side-effects for me inlcude long-term and short-term memory loss. It is my undersyanding that short-term memory loss is normal. I was in the psych hospital for six days, and I have very little recollection. But there are other memories, long-term memories, that I seem to have lost. Not too much, I do not think; but definetely some loss. And, while my Bipolar and Depressive symptoms are better controlled, I feel a bit lachadasical. I just do not care as much anymore about anything. But, overall, I'm in much better condition that I was prior to ECT.


Posted by @roxie43, Mar 7, 2012

How's the ECT going? I hope you are finding some relief like I did.
God bless and best of luck.


Posted by @hilde, Mar 12, 2012

My husband is bipolar and has had ECT treatments 1-3x per week. His first one was on a Friday. He was a 3 and excelled to a 7 by the end of the treatment. He become depressed again, over the weekend. He had another one on Monday and excelled to an 8!!! Saw 3 movies that afternoon, one of his passions, and insisted on driving the car home, which he shouldn't have done due to the anesthesia. Unfortunately, those were the two best ones. He has remained a 3, not getting out of bed, ever since, about 9 months ago. We are going to Mayo this week to see if they can help. He hasn't worked in 3 years. His side effects were memory loss (he has a great one now) and muscle soreness at first.


Posted by @china, Mar 25, 2012

Those symptoms don't sound ect related. How are you now still getting ect. My best friend had it done. I am considering it for myself.
China new to mayo clinic


Posted by @anneinside, Jul 8, 2013

The only side effects I have ever heard of from ECT are headaches, memory loss, and muscular discomfort. I would say your problems are not ECT related.

Please login or become a member to post a comment.